Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 3, 2012Carroll County, Cobb County, Douglas County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 3, 2012, 1:14 AM EST for Carroll County, Cobb County, Douglas County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2012, 1:14 AM EST (06:14 UTC)
Expired
Mar 3, 2012, 2:00 AM EST
In force
46 min
Issued by
NWS Atlanta, GA

Counties Carroll County, GA, Cobb County, GA, Douglas County, GA

The radar

The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
540 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS82 KFFC 030614
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 AM EST SAT MAR 3 2012

GAZ032-041>043-030700-
114 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CARROLL...COBB...
DOUGLAS AND HARALSON COUNTIES UNTIL 200 AM EST...

AT 109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM 12 MILES WEST OF ACWORTH TO 11 MILES WEST 
OF BOWDON...MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COBB...DOUGLAS AND HARALSON COUNTIES THROUGH 200 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WACO...BUCHANAN...
BREMEN...DRAKETOWN...BOWDON JUNCTION...MOUNT ZION...TEMPLE...
ACWORTH...ABILENE...JOHN TANNER STATE PARK...BOWDON...TYUS...LAKE
VAL-DO-MAR...CARROLLTON AND VILLA RICA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3389 8506 3388 8503 3382 8504 3381 8504
      3377 8486 3379 8473 3408 8473 3408 8454
      3403 8440 3398 8437 3391 8445 3383 8445
      3366 8466 3360 8480 3355 8483 3352 8482
      3344 8492 3342 8514 3348 8532 3370 8535
TIME...MOT...LOC 0614Z 292DEG 37KT 3407 8483 3369 8516
          3357 8538

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 12:56 AM EST, 18 minutes earlier.

Area forecast discussion, Mar 3, 12:56 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 AM EST SAT MAR 3 2012

.PREV DISCUSSION... /ISSUED 725 PM EST FRI MAR 2 2012/

SHORT TERM /TONIGHT THROUGH SUNDAY/...
BIG FORECAST STORY REMAINS SEVERE WEATHER THREAT FOR TONIGHT.
EXPECTING LOW PRESSURE SYSTEM TO MOVE FROM THE OHIO VALLEY TO THE
CENTRAL GREAT LAKES THROUGH EARLY SATURDAY...DRAGGING A COLD FRONT
TO NORTHWEST GEORGIA BETWEEN 01-04Z. THIS BOUNDARY IS MOVING INTO AN
ENVIRONMENT THAT WOULD SUPPORT STRONG CELL DEVELOPMENT WITHIN THE
MAIN LINE OF CONVECTION. STRONG VERTICAL SHEAR ACCOMPANIES THIS
FRONT AS IT MOVES THROUGH...WITH 0-6KM SHEAR OF 60-70KTS AND 0-1KM
SHEAR OF 30-40KTS BY 03Z...AND UP TO 90KTS OF 0-6KM SHEAR BY 09Z.
MODERATE INSTABILITY IS PRESENT ACROSS THE AREA...WITH MOST OF THE
MODELS INDICATING 1000-1500 J/KG MU CAPE AT BEST. NAM IS THE
OUTLIER...WITH MU CAPE GREATER THAN 2500 J/KG. REGARDLESS...THE
COMBINATION OF LOW LEVEL MOISTURE...STRONG VERTICAL SHEAR...MODERATE
INSTABILITY...AND LONG HODOGRAPHS SUPPORTS THE PRODUCTION OF
SUPERCELLS WITHIN THE LINE...AND THE WHOLE VARIETY OF THUNDERSTORM
HAZARDS. ESPECIALLY ACROSS PORTIONS OF NORTHWEST GEORGIA...A FEW
LONG-TRACK TORNADOES ARE POSSIBLE...AND SPC DOES HAVE THIS AREA
OUTLOOKED FOR A 15 PERCENT TORNADO RISK...WITH AT LEAST A 10 PERCENT
RISK OF A SIGNIFICANT TORNADO. ACROSS THE REMAINDER OF THE
STATE...TORNADOES ARE STILL POSSIBLE. DAMAGING WINDS...LARGE
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN ARE ALL EXPECTED WITH
THESE STORMS. NOW IS THE TIME TO PREPARE FOR SEVERE WEATHER IN YOUR
AREA.

TIGHT PRESSURE GRADIENT ACROSS THE AREA AS THIS SYNOPTIC EVENT
EVOLVES WILL ALLOW FOR WINDS TO STAY IN THE 10 TO 20 MPH WITH GUSTS
TO 30 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS OF NORTH GEORGIA. AS
A RESULT...THE WIND ADVISORY CONTINUES THROUGH 12Z SATURDAY.

MODELS ARE INDICATING A SLOW PROGRESSION OF THE FRONT THROUGH THE
STATE...WITH MULTIPLE BANDS OF STORMS DEVELOPING ALONG THE WAY. HAVE
TRIED TO KEEP TIGHT GRADIENT OF POPS ACROSS THE STATE TO HIGHLIGHT
AREAS OF BEST PRECIP CHANCES. BY SATURDAY MORNING...LIKELY TO
CATEGORICAL POPS ARE POSITIONED SOUTHEAST OF THE ATL METRO
AREA...AND BY SATURDAY AFTERNOON...GENERALLY OVER THE FAR SE AND
SOUTHERN PORTIONS OF THE CWA. AS SURFACE LOW PRESSURE DEVELOPS ALONG
THE BOUNDARY OVER SOUTHERN CAROLINA. LIGHT RAIN AND CLOUDS REMAIN
ACROSS NORTH GEORGIA THROUGH SATURDAY. UPPER LEVEL DISTURBANCE MOVES
IN BEHIND THE FRONT...KEEPING SLIGHT CHANCES OF RAIN ACROSS NORTH
GEORGIA ON SUNDAY BEFORE HIGH PRESSURE BUILDS IN BY EARLY WEEK.

AS FOR TEMPERATURES...HAVE SIDED WITH A GUIDANCE BLEND...FOCUSING ON
LOCAL BIAS WHICH HAS OUT PERFORMED INDIVIDUAL GUIDANCE TEMPS.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE MOVES FROM THE GULF OF MEXICO OVER THE EASTERN U.S. BY
EARLY TUESDAY. HAVE MADE NO MAJOR CHANGES TO THE EXTENDED
FORECAST...AND AS A RESULT...HAVE PROVIDED THE PREVIOUS DISCUSSION
BELOW.../31

/ISSUED 330 AM EST FRI MAR 2 2012/
MODELS DIFFERING WITH HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THE
UPPER TROUGH FOR N GA ON SUNDAY. NAM IS THE DRIEST...EUROPEAN KEEPS
THE PRECIP POTENTIAL AT THE N GA BORDER N...AND THE GFS BRINGS IN
THE MOST MOISTURE WITH PRECIP CHANCES DOWN TO ABOUT ATL/AHN. FOR NOW
WILL KEEP THE MENTION OF PRECIP OUT OF THE FORECAST BUT THIS COULD
CHANGE. IF PRECIP DOES OCCUR EARLY ENOUGH IT COULD BE SOMETHING
OTHER THEN RAIN...ESPECIALLY FOR THE HIGHER ELEVATIONS.

OTHERWISE A DRY FORECAST LOOKS TO BE IN STORE MONDAY INTO WEDNESDAY.
THE GFS AND EUROPEAN BEGIN TO SIGNIFICANTLY DIFFER THURSDAY INTO
FRIDAY WITH THE EUROPEAN INDICATING MORE MOISTURE BUT NOT MUCH
PRECIP FOR THURSDAY AND A COLD FRONT MOVING TO THE AREA FRIDAY WITH
MUCH GREATER PRECIP CHANCES.

BDL

HYDROLOGY...
RAINFALL AMOUNTS OF 1-2.5 INCHES CAN BE EXPECTED WITH THE CONVECTION
MOVING INTO THE AREA TONIGHT...WITH HIGHEST AMOUNTS ACROSS NORTH
GEORGIA. LOCALLY HIGHER AMOUNTS OF 3-4 INCHES CAN BE EXPECTED. AREAS
IN FAR NORTHWEST GEORGIA HAVE RECEIVED QUITE A BIT OF RAINFALL OVER
THE LAST FEW DAYS...AND FFG SUGGESTS IT WOULD TAKE LESS THAN 2
INCHES OF RAINFALL IN A 3 HOUR PERIOD TO RESULT IN FLASH FLOODING
ACROSS THAT AREA. AS A RESULT...HAVE ISSUED A FLASH FLOOD WATCH FOR
NORTHWEST GEORGIA. PLEASE SEE THE LATEST FFAFFC FOR MORE INFORMATION.

31

&&

.AVIATION...
06Z UPDATE...
EXPECT MVFR CONDITIONS TO DOMINATE REST OF THE NIGHT AS BROAD AREA
OF SHOWERS/TSTORMS MOVE ACROSS TAF SITES. WILL SEE CONDITIONS
BRIEFLY LOWER INTO THE IFR RANGE IN STRONG STORMS. LOOKING FOR
CONVECTION TO BEGIN TO TAPPER OFF OVER THE NORTH AFTER 12Z BUT
SHOWERS LIKELY TO CONTINUE ACROSS PORTIONS OF CENTRAL GEORGIA
UNTIL AROUND NOON. BREEZY SOUTHWEST WINDS 12-15 KTS WITH GUSTS
22-28KTS EXPECTED REST OF THE NIGHT...BECOMING WEST TO NORTHWEST
AFTER 12Z.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ALL ELEMENTS.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  39  58  34 /  70  30  10   5
ATLANTA         58  39  57  38 /  60  20  10   5
BLAIRSVILLE     55  31  49  29 /  40  10  30  10
CARTERSVILLE    58  34  57  34 /  30  10  20   5
COLUMBUS        64  42  62  41 / 100  50   5   5
GAINESVILLE     60  39  56  35 /  60  20  20   5
MACON           65  40  62  36 / 100  70  10   5
ROME            59  35  58  35 /  30  10  20   5
PEACHTREE CITY  62  36  60  35 /  60  30  10   5
VIDALIA         69  44  62  37 /  90 100  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
DAWSON...DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TOWNS...TROUP...UPSON...WALTON...WHITE...WILKES.

WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...
FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...FANNIN...
FLOYD...GILMER...GORDON...HARALSON...MURRAY...PAULDING...
PICKENS...POLK...WALKER...WHITFIELD.

&&
Hazardous weather outlook, Mar 2, 7:30 PM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EST FRI MAR 2 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
730 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED TONIGHT...WITH LARGE HAIL
AND DAMAGING WINDS LIKELY...TORNADOES PROBABLE.

.SYNOPSIS...
A STRONG COLD FRONT AND ASSOCIATED DEEP UPPER TROUGH WILL SWEEP FROM
THE CENTRAL U.S. INTO THE EASTERN U.S. THROUGH SATURDAY. MUCH COLDER
AIR WILL FILTER INTO GEORGIA BEHIND THE FRONT SATURDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE
TORNADOES...DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND VERY HEAVY RAIN. THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS WILL BE ACROSS NORTHWEST GEORGIA DURING THE EARLY AND
MID EVENING HOURS...SPREADING SOUTHEAST ACROSS THE REMAINDER OF
NORTH GEORGIA THROUGH THE EVENING INTO THE EARLY MORNING...REACHING
CENTRAL GEORGIA BEFORE SUNRISE. LOCAL FLOODING WILL ALSO BE POSSIBLE
ACROSS NORTHWEST GEORGIA. THE TORNADO THREAT IS HIGHEST ACROSS
NORTHWEST GEORGIA...GENERALLY NORTHWEST OF A LINE FROM
CARROLLTON...TO ATLANTA...TO GAINESVILLE.

.DISCUSSION...
AN UNSEASONABLY WARM...MOIST ATMOSPHERE HAS COMBINED WITH AN
APPROACHING DEEP UPPER TROUGH TO CONTRIBUTE TO A MARGINALLY
UNSTABLE...STRONGLY SHEARED ENVIRONMENT. STRONG LOW-LEVEL SHEAR
COMBINED WITH CAPES OF 500-1000 IN ADDITION TO A SIGNIFICANT
APPROACHING UPSTREAM DEEP UPPER TROUGH HAVE CONTRIBUTED TO A
VOLATILE...SEVERE WEATHER ENVIRONMENT. THIS ENVIRONMENT WILL
CONTINUE THROUGH THE EVENING...THEN VERY SLOWLY STABILIZE OVERNIGHT.
THIS WILL CONTRIBUTE TO A ENHANCED THREAT FOR SUPERCELL
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING TORNADOES...LARGE
HAIL...DAMAGING WIND GUSTS...INTENSE CLOUD-TO-GROUND LIGHTNING...AND
LOCALLY VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...SEVERE
THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF CENTRAL GEORGIA THROUGH
AT LEAST MID-DAY SATURDAY. FREEZING TEMPERATURES AND FROST WILL BE
POSSIBLE ACROSS THE NORTHEAST MOUNTAINS AND PARTS OF NORTH GEORGIA
BOTH MONDAY AND TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN PREPARED FOR
ACTIVATION THROUGH THE OVERNIGHT HOURS.

19

In the hours before

Local storm report, Mar 2, 11:59 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1159 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND DMG     5 NW SANDY SPRINGS      33.98N 84.45W
03/02/2012                   COBB               GA   911 CALL CENTER

            COBB COUNTY 911 REPORTED TREES AND POWERLINES DOWN AT
            ROSWELL ROAD AND PROVIDENCE ROAD.

&&

JLF
Special weather statement, Mar 3, 12:16 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1216 AM EST SAT MAR 3 2012

GAZ019-030-030545-
1216 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN POLK AND FLOYD
COUNTIES UNTIL 1245 AM EST...

AT 1213 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF CAVE SPRING...MOVING EAST AT
70 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS POLK AND
FLOYD COUNTIES THROUGH 1245 AM EST. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE ETNA...CAVE SPRING...CEDARTOWN...COOSA...FISH CREEK...
ARAGON...LINDALE...ROME...SHANNON AND PINSON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3438 8501 3416 8504 3408 8538 3408 8526
      3410 8525 3410 8516 3408 8516 3410 8505
      3408 8504 3409 8492 3396 8497 3395 8505
      3390 8505 3390 8539 3425 8546
TIME...MOT...LOC 0516Z 253DEG 63KT 3419 8536
Local storm report, Mar 3, 12:55 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     LIGHTNING        2 W WOOLSEY             33.36N 84.44W
03/02/2012                   FAYETTE            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A LIGHTNING STRIKE TO A
            RESIDENTIAL STRUCTURE ON OSBOURNE COURT. THERE IS A HOLE
            IN THE ROOF.

&&

JLF
Local storm report, Mar 3, 12:56 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     LIGHTNING        2 W WOOLSEY             33.36N 84.44W
03/03/2012                   FAYETTE            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A LIGHTNING STRIKE TO A
            RESIDENTIAL STRUCTURE ON OSBOURNE COURT. THERE IS A HOLE
            IN THE ROOF.

&&

JLF
Special weather statement, Mar 3, 1:07 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 AM EST SAT MAR 3 2012

GAZ025-027-030630-
107 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MADISON AND
JACKSON COUNTIES UNTIL 130 AM EST...

AT 105 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MADISON
AND JACKSON COUNTIES THROUGH 130 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE CENTER...NICHOLSON...DIAMOND HILL...NEESE...
SANFORD...POCATALIGO...ILA...DANIELSVILLE AND HARRISON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3423 8307 3417 8309 3415 8305 3411 8303
      3402 8331 3404 8335 3404 8339 3401 8345
      3414 8353 3425 8325 3425 8316 3427 8311
TIME...MOT...LOC 0607Z 245DEG 50KT 3410 8337
Special weather statement, Mar 3, 1:14 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 AM EST SAT MAR 3 2012

GAZ032-041>043-030700-
114 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CARROLL...COBB...
DOUGLAS AND HARALSON COUNTIES UNTIL 200 AM EST...

AT 109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES WEST OF ACWORTH TO 11 MILES WEST
OF BOWDON...MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COBB...DOUGLAS AND HARALSON COUNTIES THROUGH 200 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WACO...BUCHANAN...
BREMEN...DRAKETOWN...BOWDON JUNCTION...MOUNT ZION...TEMPLE...
ACWORTH...ABILENE...JOHN TANNER STATE PARK...BOWDON...TYUS...LAKE
VAL-DO-MAR...CARROLLTON AND VILLA RICA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3389 8506 3388 8503 3382 8504 3381 8504
      3377 8486 3379 8473 3408 8473 3408 8454
      3403 8440 3398 8437 3391 8445 3383 8445
      3366 8466 3360 8480 3355 8483 3352 8482
      3344 8492 3342 8514 3348 8532 3370 8535
TIME...MOT...LOC 0614Z 292DEG 37KT 3407 8483 3369 8516
          3357 8538

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:01 PM ESTSpecial Weather StatementFFCCoweta, Heard44 min
Mar 2, 7:24 PM ESTSevere Thunderstorm WarningFFCCatoosa, Murray, Walker, Whitfield21 min
Mar 2, 7:33 PM ESTTornado WarningFFCHaralson, Polk42 min
Mar 2, 7:37 PM ESTSpecial Weather StatementFFCFloyd38 min
Mar 2, 8:14 PM ESTTornado WarningFFCHaralson, Paulding, Polk46 min
Mar 2, 8:28 PM ESTSpecial Weather StatementFFCGordon32 min
Mar 2, 8:34 PM ESTSevere Thunderstorm WarningFFCFloyd41 min
Mar 2, 8:40 PM ESTTornado WarningFFCCherokee, Cobb, Paulding50 min
Mar 2, 8:52 PM ESTTornado WarningFFCFloyd53 min
Mar 2, 9:11 PM ESTTornado WarningFFCCherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett and 1 more49 min
Mar 2, 9:26 PM ESTTornado WarningFFCBartow35 min
Mar 2, 9:39 PM ESTTornado WarningFFCBarrow, Forsyth, Gwinnett, Hall, Jackson51 min
Mar 2, 9:43 PM ESTSpecial Weather StatementFFCFannin32 min
Mar 2, 10:14 PM ESTSpecial Weather StatementFFCGordon46 min
Mar 2, 10:17 PM ESTSpecial Weather StatementFFCBanks43 min
Mar 2, 10:23 PM ESTSpecial Weather StatementFFCPickens52 min
Mar 2, 10:30 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Pickens33 min
Mar 2, 10:35 PM ESTSevere Thunderstorm WarningFFCGordon40 min
Mar 2, 10:40 PM ESTSpecial Weather StatementFFCWhite50 min
Mar 2, 10:46 PM ESTSevere Thunderstorm WarningFFCGordon44 min
Mar 2, 10:53 PM ESTTornado WarningFFCDawson, Forsyth, Hall, Lumpkin, White37 min
Mar 2, 10:59 PM ESTSevere Thunderstorm WarningFFCChattooga, Floyd51 min
Mar 2, 11:19 PM ESTFlash Flood WarningFFCChattooga, Floyd, Gordon4 hr
Mar 2, 11:31 PM ESTSpecial Weather StatementFFCWhite14 min
Mar 2, 11:42 PM ESTSpecial Weather StatementFFCPickens33 min
Mar 3, 12:11 AM ESTFlash Flood WarningFFCGilmer, Pickens5 hr
Mar 3, 12:15 AM ESTTornado WarningFFCTroup45 min
Mar 3, 12:16 AM ESTSpecial Weather StatementFFCFloyd, Polk29 min
Mar 3, 12:51 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk39 min
Mar 3, 12:56 AM ESTSevere Thunderstorm WarningFFCCoweta, Meriwether11 min
Mar 3, 1:07 AM ESTSpecial Weather StatementFFCMadison23 min
Mar 3, 1:21 AM ESTSpecial Weather StatementFFCDeKalb, Fulton24 min
Mar 3, 1:29 AM ESTSevere Thunderstorm WarningFFCDeKalb, Fulton31 min
Mar 3, 1:42 AM ESTSevere Thunderstorm WarningFFCGwinnett, Walton33 min
Mar 3, 1:44 AM ESTSpecial Weather StatementFFCHeard31 min
Mar 3, 1:52 AM ESTSpecial Weather StatementFFCDeKalb, Fulton23 min
Mar 3, 1:58 AM ESTTornado WarningFFCBarrow, Gwinnett, Walton34 min
Mar 3, 2:02 AM ESTSpecial Weather StatementFFCDouglas28 min
Mar 3, 2:10 AM ESTSpecial Weather StatementFFCCoweta20 min
Mar 3, 2:25 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Meriwether, Troup50 min
Mar 3, 2:26 AM ESTSpecial Weather StatementFFCClarke34 min
Mar 3, 2:34 AM ESTSpecial Weather StatementFFCClayton41 min
Mar 3, 2:48 AM ESTSpecial Weather StatementFFCHenry, Newton, Rockdale, Spalding27 min
Mar 3, 3:10 AM ESTSpecial Weather StatementFFCButts, Henry, Jasper, Morgan, Newton, Oconee35 min
Mar 3, 3:31 AM ESTSpecial Weather StatementFFCOglethorpe14 min
Mar 3, 3:41 AM ESTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes34 min
Mar 3, 3:47 AM ESTFlash Flood WarningFFCDeKalb6 hr
Mar 3, 4:11 AM ESTFlash Flood WarningFFCGwinnett6 hr
Mar 3, 5:13 AM ESTRiver Flood WarningFFCForsyth12 hr
Mar 3, 5:47 AM ESTRiver Flood WarningFFCForsyth, Fulton36 hr
Mar 3, 6:44 AM ESTSpecial Weather StatementFFCMuscogee31 min
Mar 3, 7:12 AM ESTSpecial Weather StatementFFCChattahoochee33 min
Mar 3, 7:42 AM ESTSpecial Weather StatementFFCBibb, Chattahoochee, Crawford, Macon, Marion, Peach and 4 more33 min
Mar 3, 8:14 AM ESTSpecial Weather StatementFFCWheeler31 min
Mar 3, 8:36 AM ESTSpecial Weather StatementFFCHouston, Twiggs24 min
Mar 3, 9:01 AM ESTSpecial Weather StatementFFCHouston, Johnson, Twiggs, Wilkinson29 min
Mar 3, 9:30 AM ESTSpecial Weather StatementFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Pulaski and 1 more30 min
Mar 3, 9:57 AM ESTSpecial Weather StatementFFCDodge, Emanuel, Johnson, Laurens, Treutlen48 min
Mar 3, 10:19 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard16 hr
Mar 3, 2:40 PM ESTFreeze WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more18 hr

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.